MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 386807
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena¿ safety iv catheter the anti reflex valve does not function after insertion or connection/disconnection and there was blood leaking past the valve and out of the hub.Insertion was observed on live patient, steps for insertion were performed correctly, and as soon as the needle was pulled out of the hub, the blood would leak up by following the spring inside the catheter hub.Connection with a saline flush was performed, after disconnection, catheter leaked = valve not functioning either.Repeated this twice, with the same result.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: 5 representative samples (unopened) were returned for investigation.The samples were subjected to blood escape time (bet) test.The samples passed the bet test, no leakage was observed.A review of past 12 months quality notification was performed and no quality notification was raised on the reported defect of leakage.No abnormality was detected during the production of the reported batch.The returned sample passed the bet test.Hence root cause could not be determined.However, there was a capa raised for blood droplet formation at the luer end of the catheter adapter (refer to capa#86125).Small id catheter tubing and small septum vents have been implemented to enhance the blood control function.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8395584
Report Number8041187-2019-00205
Device Sequence Number1975587
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2021
Device Catalogue Number386807
Device Lot Number8208411
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;